Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 27, 2021, 6:13 PM CDT for Thayer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 27, 2021, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.88 in
- Wind
- 40
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
835
WWUS83 KGID 272313
SPSGID
Special Weather Statement
National Weather Service Hastings NE
613 PM CDT Fri Aug 27 2021
NEZ087-280000-
Thayer NE-
613 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Thayer County
through 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byron, or 18 miles northwest of Belleville, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deshler, Chester, Hebron and Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9762 4000 9782 4016 9782 4031 9756
4007 9739
TIME...MOT...LOC 2312Z 240DEG 15KT 4006 9780
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
RossiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 27, 3:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 350 PM CDT Fri Aug 27 2021 .DISCUSSION...(This evening through Friday) Issued at 320 PM CDT Fri Aug 27 2021 This Afternoon into Tonight... We have a few showers and thunderstorms developing as of 315 PM extending southwest from a little south of Hebron over into Osborne County Kansas. Deep layer shear is pretty weak and only around 20 to 25 kts. Instability is also fairly marginal for this time of year with ML CAPE values of around 1500-2500 J/KG. Given the lack of shear the storms should be more of a pulse type storm, up and down without too long of life cycle thus limiting severe weather potential. Can not rule out a strong to severe storm or two, but for the most part this should just impact isolated areas of our southeastern zones. Any storms that are still out there after sunset should gradually begin to diminish through 9 or 10 pm. Saturday into Saturday Night... This continues to be our best chance for widespread appreciable rain. A strong cool front will slide southeast across the forecast area Saturday evening into Saturday night. Thunderstorms are likely to form into a line along this front and track southeast with the front providing a good chance for many areas to see at least some rainfall. Some of these thunderstorms could be severe and this is probably also one of our better chances at seeing several severe thunderstorms across the forecast area with severe winds being the most likely threat. The 12Z and 18Z NAM NEST continue to be the most aggressive model with a big MCS swinging across much of our forecast area. Other models, although not as aggressive, still show at least some thunderstorms developing along that front and tracking southeast. This could be a big rain maker if it pans out, will just have to watch out for the severe threat, but the deep layer shear is not overly impressive so perhaps we can get away with a nice rain without too much severe weather. Sunday... There will be some small chances for lingering thunderstorms, but these chances may be a bit over done. The big story is that it will be much more pleasant with cooler highs only around 80 over southern Nebraska, to the lower and middle 80s over north central Kansas. Next Week... The overall upper level pattern will start out fairly zonal, but we will see a building upper level ridge across the southern plains that will push north into the central plains allowing for a decent warm up through mid week. Highs by Wednesday should be back into the upper 80s across southern Nebraska to the lower 90s over north central Kansas. We will see a weak shortwave or two try and bring a chance for precipitation from time to time, but nothing that looks too impressive or widespread until maybe late in the period Thursday or Friday when a larger trough will try to move in, which could also cool us back down a bit by late week. This late week system currently seems to most favor our northern zones for possible precipitation, but certainly this far out it is too early to say too much. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday) Issued at 1244 PM CDT Fri Aug 27 2021 VFR conditions should continue throughout the TAF period. We have a VCTS in the TAF around the 00Z hour until a little after sunset, but chances for thunderstorms are really pretty low at this point in time. The next concern will focus on increasing strong low level wind shear late tonight. The surface wind will vary between south southwest and southerly throughout the forecast period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Wesely AVIATION...Wesely
Hazardous weather outlook, Aug 27, 3:18 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 318 PM CDT Fri Aug 27 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 282030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 318 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Evening and Tonight. There is a slight chance for thunderstorms, particularly within that portion of the outlook area southeast of a line from York, to Franklin Nebraska, to Phillipsburg Kansas and including north central Kansas. A few strong to marginally-severe thunderstorms will be possible mainly between 4 and 9 PM, capable of producing wind gusts to around 60 MPH and hail up to around quarter size. Turning to heat concerns, this afternoon and early evening will feature heat indices as high as 100 to 105 degrees in southern and eastern portions of the outlook area, mainly within north central Kansas and also near and east of Highway 14 in Nebraska. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Between Saturday afternoon and Thursday, there are several, off- and-on chances for thunderstorms within various parts of the outlook area, with the overall-highest chances for the area as a whole focused between late Saturday afternoon and Sunday morning. There will be the potential for strong to severe storms at times, but these threats will be best assessed on a one or two-day-at-a-time basis. At this time, the vast majority of the outlook area is under a Marginal or Slight Risk for severe storms late Saturday afternoon into Saturday night, with any potential threat for severe storms starting out north and west of the Tri Cities before dark, then extending farther south and east with time. Turning to heat, Saturday afternoon and early evening will feature one last day of heat index as high as 100 to 104 degrees, mainly within north central Kansas and Nebraska counties along and east of Highway 281. .SPOTTER INFORMATION STATEMENT... If any stronger storms do manage to develop late this afternoon into this evening, spotters are encouraged to report any possible hail or wind gusts over 50 MPH. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
In the hours before
Local storm report, Aug 27, 4:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
434 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 N ELWOOD 40.62N 99.86W
08/26/2021 GOSPER NE PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
N ELWOOD. METAL SHED/GARAGE BLOWN DOWN
REPORT VIA TWITTER.
&&
KSLocal storm report, Aug 27, 4:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 2 N ELWOOD 40.62N 99.86W
08/26/2021 GOSPER NE PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
N ELWOOD. METAL SHED/GARAGE BLOWN DOWN
REPORT VIA TWITTER.
&&
KSSpecial weather statement, Aug 27, 4:54 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
454 PM CDT Fri Aug 27 2021
KSZ007-NEZ086-087-272230-
Jewell KS-Thayer NE-Nuckolls NE-
454 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northeastern Jewell,
southeastern Nuckolls and southwestern Thayer Counties through 530 PM
CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lovewell State Park, or 21 miles west of Belleville, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Webber around 505 PM CDT.
Other locations in the path of this storm include Hardy and Byron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9793 3982 9793 3977 9803 3990 9818
4016 9789 4000 9771
TIME...MOT...LOC 2154Z 227DEG 14KT 3989 9804
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiSpecial weather statement, Aug 27, 5:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Hastings NE
551 PM CDT Fri Aug 27 2021
NEZ077-087-272330-
Thayer NE-Fillmore NE-
551 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern
Fillmore and northeastern Thayer Counties through 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bruning, or 33 miles north of Belleville, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ohiowa and Milligan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4018 9757 4033 9770 4054 9737 4026 9737
TIME...MOT...LOC 2251Z 236DEG 17KT 4030 9756
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiLocal storm report, Aug 27, 5:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BRUNING 40.34N 97.56W
08/27/2021 E1.25 INCH THAYER NE TRAINED SPOTTER
&&
KSSpecial weather statement, Aug 27, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
613 PM CDT Fri Aug 27 2021
NEZ087-280000-
Thayer NE-
613 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Thayer County
through 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byron, or 18 miles northwest of Belleville, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deshler, Chester, Hebron and Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9762 4000 9782 4016 9782 4031 9756
4007 9739
TIME...MOT...LOC 2312Z 240DEG 15KT 4006 9780
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:12 PM CDT | Special Weather Statement | GID | Furnas, Gosper | 48 min |
| Aug 26, 9:17 PM CDT | Special Weather Statement | GID | Valley | 43 min |
| Aug 26, 9:50 PM CDT | Severe Thunderstorm Warning | GID | Valley | 40 min |
| Aug 26, 10:10 PM CDT | Special Weather Statement | GID | Greeley | 50 min |
| Aug 26, 10:34 PM CDT | Special Weather Statement | GID | Howard | 26 min |
| Aug 26, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 26 min |
| Aug 26, 11:11 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 19 min |
| Aug 27, 4:32 PM CDT | Special Weather Statement | GID | Thayer | 28 min |
| Aug 27, 4:54 PM CDT | Special Weather Statement | GID | Nuckolls | 36 min |
| Aug 27, 5:51 PM CDT | Special Weather Statement | GID | Fillmore | 39 min |
| Aug 27, 5:57 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 33 min |
| Aug 27, 6:18 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 42 min |
| Aug 27, 6:52 PM CDT | Special Weather Statement | GID | Fillmore | 53 min |
| Aug 27, 6:54 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 17 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.